Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 198, NWS Atlanta, GA

May 28, 2017Floyd County, Haralson County, Polk County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2017, 4:58 AM EDT for Floyd County, Haralson County, Polk County, Georgia. It was in force for 37 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2017, 4:58 AM EDT (08:58 UTC)
Expired
May 28, 2017, 5:35 AM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Floyd County, GA, Haralson County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:03 AM EDTTSTM WND DMGCave Spring, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF REHAB DRIVE AND PADLOCK MOUNTAIN ROAD SOUTHWEST.
May 28, 5:05 AM EDTTSTM WND DMGCunningham, GATREE BLOWN DOWN ONTO POWERLINES ALONG CUNNINGHAM RD
May 28, 5:11 AM EDTTSTM WND DMGRidgedale, GATREE BLOWN DOWN OVER POWER LINES ALONG LAKEVIEW RD
May 28, 5:13 AM EDTTSTM WND DMGForrest Heights, GATREE BLOWN OVER ONTO POWERLINES ON TEAT ST SE
May 28, 5:14 AM EDTTSTM WND DMG1 Ene John Graham Homes, GATREE BLOWN OVER ONTO POWERLINES ON E 2ND AVE
May 28, 5:19 AM EDTTSTM WND DMG2 Se Buchanan, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF MORGAN ROAD AND MCBRAYER ROAD.
May 28, 5:20 AM EDTTSTM WND DMG2 Wnw Tabernacle, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF JACKSONVILLE ROAD AND OLD JACKSONVILLE CIRCLE.
May 28, 5:20 AM EDTTSTM WND DMGBuchanan, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 120 AND JACKSONVILLE ROAD.
May 28, 5:22 AM EDTTSTM WND DMG1 Wnw West Bremen, GAA TREE WAS REPORTED DOWN ALONG MCWHORTER CIRCLE.
May 28, 5:30 AM EDTTSTM WND DMG1 Sse Bremen, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF ALABAMA AVENUE AND VALLEY RUN DRIVE.
May 28, 5:30 AM EDTTSTM WND DMG3 Nw Morgan, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF CASHTOWN ROAD AND MORGAN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 10:07 PM EDTSevere Thunderstorm WatchSPC8 hr
May 28, 3:53 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

025 
WUUS52 KFFC 280858
SVRFFC
GAC115-143-233-280945-
/O.NEW.KFFC.SV.W.0198.170528T0858Z-170528T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
458 AM EDT SUN MAY 28 2017

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Haralson County in northwestern Georgia...
  Southern Floyd County in northwestern Georgia...
  Polk County in northwestern Georgia...

* Until 545 AM EDT

* At 457 AM EDT, severe thunderstorms were located along a line
  extending from near Forney to near Etna to Borden Springs to near
  Coleman Lake And Campground to Sweetwater Lake, moving east at 40
  mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Rome, Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa, Aragon,
  Cave Spring, Waco, Fish Creek, Etna, Lindale, Eubank Lake, Esom
  Hill, Antioch, Van Wert, Seney, Draketown and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3423 8545 3427 8502 3421 8502 3421 8505
      3408 8505 3408 8494 3406 8493 3396 8498
      3395 8505 3381 8504 3381 8505 3372 8506
      3370 8508 3369 8512 3370 8514 3365 8529
      3365 8534
TIME...MOT...LOC 0857Z 266DEG 35KT 3412 8549 3399 8546 3391 8544 3377
8551 3374 8556

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
051 
WWUS52 KFFC 280916
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
516 AM EDT SUN MAY 28 2017

GAC115-280926-
/O.CAN.KFFC.SV.W.0198.000000T0000Z-170528T0945Z/
Floyd GA-
516 AM EDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 600 AM EDT for
northwestern Georgia. A severe thunderstorm watch also remains in
effect until 1100 AM EDT for northwestern Georgia.

LAT...LON 3408 8542 3408 8526 3410 8526 3410 8516
      3408 8515 3408 8512 3410 8512 3410 8505
      3408 8505 3408 8494 3405 8494 3396 8498
      3395 8505 3381 8504 3381 8505 3372 8506
      3369 8511 3370 8514 3365 8529 3365 8534
TIME...MOT...LOC 0916Z 273DEG 39KT 3410 8518 3397 8515 3389 8513 3375
8520 3372 8525

$$

GAC143-233-280945-
/O.CON.KFFC.SV.W.0198.000000T0000Z-170528T0945Z/
Haralson GA-Polk GA-
516 AM EDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR HARALSON AND POLK COUNTIES...

At 516 AM EDT, severe thunderstorms were located along a line
extending from near Seney to Antioch to near Eubank Lake to near
Buchanan to near Tallapoosa, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa, Aragon, Waco, Fish
Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert, Draketown and
Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3408 8542 3408 8526 3410 8526 3410 8516
      3408 8515 3408 8512 3410 8512 3410 8505
      3408 8505 3408 8494 3405 8494 3396 8498
      3395 8505 3381 8504 3381 8505 3372 8506
      3369 8511 3370 8514 3365 8529 3365 8534
TIME...MOT...LOC 0916Z 273DEG 39KT 3410 8518 3397 8515 3389 8513 3375
8520 3372 8525

HAIL...<.75IN
WIND...60MPH
 
$$
267 
WWUS52 KFFC 280935
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
535 AM EDT SUN MAY 28 2017

GAC143-233-280944-
/O.CAN.KFFC.SV.W.0198.000000T0000Z-170528T0945Z/
Haralson GA-Polk GA-
535 AM EDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR HARALSON AND POLK COUNTIES IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 600 AM EDT for
northwestern Georgia. A severe thunderstorm watch also remains in
effect until 1100 AM EDT for northwestern Georgia.

LAT...LON 3408 8542 3408 8526 3410 8526 3410 8516
      3408 8515 3408 8512 3410 8512 3410 8505
      3408 8505 3408 8494 3405 8494 3396 8498
      3395 8505 3381 8504 3381 8505 3372 8506
      3369 8511 3370 8514 3365 8529 3365 8534
TIME...MOT...LOC 0933Z 266DEG 35KT 3411 8497 3398 8494 3390 8492 3376
8499 3373 8504

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:28 AM EDT, 30 minutes earlier.

Area forecast discussion, May 28, 4:28 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
428 AM EDT Sun May 28 2017

.SHORT TERM /Today through Monday/...
Main focus on chance for severe convection. Near term, final round
of storms entering northeast AL at this writing, and showing signs
of weakening. Expect weakening to continue but with ample MLCAPE
and decent deep layer shear, could see a few severe storms thru
the rest of the night and into Sunday morning. After this final
round dissipates, should be fair with little precip. New convection
expected to develop in the afternoon well west of the area over
the lower MS valley into northern MS and develop into northern AL
tonight. Could see a few isolated storms develop late this
afternoon and perhaps some storms moving in from AL later tonight,
but no widespread strong or severe storms expected.

On Monday, 00Z model guidance shows broad troughing over the
midwest with trough axis developing back in the southern plains
and lower MS valley, which brings flow aloft to more SWly
direction. Deep layer shear improves again with 0-6km bulk shear
around 30-35kts and MLCAPE values progged back up to 2500-3500
J/kg with most favorable values over middle GA 18Z Mon-06Z Tue.
As it was current system, low level shear will be very weak and
any storms will likely be outflow dominant with little risk of
tornadoes.

SNELSON

.LONG TERM /Monday Night through Saturday/...
As broad upper trough slides east over the northern states, weak
westerlies still in place over southern states Wed-Fri. Hard to
rule out isolated convection even after front pushes south of the
area Tues. Deep moisture finally spreads back in starting Thurs
night and TSRA chances go up slowly accordingly. More coverage
likely in afternoon/evening. Deep shear quite a bit weaker in this
pattern so severe storms not as likely as they are in current
pattern. Will still need to watch.

SNELSON

&&

.AVIATION...
08Z UPDATE...
Main concern is TSRA timing. Likely to see round of weakening
storms moving into ATL metro airports around 10Z and moving out
by 12Z. Cigs will likely be MVFR thru much of the day with BKN
cumulus. Sfc winds will remain SW a few gusts to 15-20kts likely
this afternoon.

//ATL CONFIDENCE...00Z UPDATE...

Medium on TSRA timing and likelihood.
High on remaining elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          87  70  87  67 /  30  20  20  30
Atlanta         86  71  84  68 /  40  30  30  30
Blairsville     80  63  79  61 /  60  50  40  40
Cartersville    85  68  83  66 /  70  40  30  30
Columbus        89  73  87  70 /  20  20  30  30
Gainesville     84  69  83  66 /  50  30  30  30
Macon           90  72  89  69 /  10  20  30  30
Rome            85  68  83  66 /  70  30  30  40
Peachtree City  86  70  85  67 /  30  30  30  30
Vidalia         92  74  92  72 /  10  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 6 AM EDT early this morning for
the following zones: Bartow...Catoosa...Chattooga...Dade...
Floyd...Gordon...Murray...Walker...Whitfield.

&&

SHORT TERM...SNELSON
LONG TERM....SNELSON
AVIATION...SNELSON
Hazardous weather outlook, May 27, 9:15 PM EDT, 7 hours 43 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
915 PM EDT Sat May 27 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
915 PM EDT Sat May 27 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

The chance for thunderstorms will increase across far north Georgia
this evening into the overnight hours. A few of these storms could
become strong or severe with large hail, damaging winds, frequent
lightning, and even an isolated tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms will be possible Sunday and especially Monday as a
weak cold front moves through the state. The best chance for severe
storms will be on Monday with large hail, damaging winds heavy
rainfall and frequent lightning likely. As the front washes out,
moisture will linger and daytime heating will cause isolated
thunderstorms, some possibly strong, on Tuesday through Friday with
greater chances on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, May 28, 12:59 AM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 AM EDT SUN MAY 28 2017

GAZ023>025-027-034-035-280545-
Madison GA-Banks GA-Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
1259 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN BANKS...
SOUTHERN HALL...JACKSON...BARROW AND NORTHEASTERN GWINNETT COUNTIES
UNTIL 145 AM EDT...

At 1258 AM EDT...a line of strong thunderstorms extended from near
Raoul to Gillsville, Gainesville and Cumming, moving east at 45 mph.

  HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud-
           to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Winder, Jefferson, Commerce, Homer, Danielsville, Sugar Hill, Buford,
Braselton, Auburn, Flowery Branch, Statham, Maysville, Arcade,
Nicholson, Hoschton, Comer, Bethlehem, Pendergrass, Ila and Carl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3438 8339 3432 8339 3427 8334 3424 8334
      3426 8331 3424 8317 3427 8312 3417 8310
      3408 8302 3404 8339 3399 8349 3400 8350
      3392 8364 3410 8411 3417 8406 3421 8383
      3432 8359
TIME...MOT...LOC 0458Z 290DEG 41KT 3445 8364 3431 8369 3427 8381 3423
8404 3419 8420

HAIL...0.75IN
WIND...50MPH
Special weather statement, May 28, 2:17 AM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 AM EDT SUN MAY 28 2017

GAZ044-046-048-053>057-280645-
Fayette GA-Rockdale GA-Clayton GA-Coweta GA-Spalding GA-Newton GA-
Henry GA-South Fulton GA-
217 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHWESTERN
ROCKDALE...CLAYTON...COWETA...SPALDING...SOUTHWESTERN NEWTON...HENRY
AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 245 AM EDT...

At 215 AM EDT...National Weather Service Doppler radar indicated
strong winds along a line extending from near Hidden Valley Park to
Lake Spivey to near Riverdale to Cannongate to Dunaway Gardens...and
moving south at 25 mph.

  HAZARD...40 mph winds preceding light showers.

  IMPACT...Strong winds may be accompanied by a light shower. Expect
           minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this gust front include Newnan,
Griffin, McDonough, Fayetteville, Conyers, Jonesboro, Peachtree
City, Stockbridge, Union City, Forest Park, Riverdale, Fairburn,
Hampton, Tyrone, Morrow, Lovejoy, Locust Grove, Palmetto, Senoia and
Grantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3348 8490 3352 8482 3355 8483 3354 8469
      3360 8431 3365 8420 3362 8411 3370 8407
      3345 8392 3331 8406 3332 8406 3324 8421
      3320 8449 3322 8451 3323 8470 3322 8485
      3320 8487 3322 8486 3323 8491 3344 8492
TIME...MOT...LOC 0615Z 346DEG 20KT 3358 8420 3353 8430 3352 8444 3347
8468 3348 8483

WIND...50MPH
Special weather statement, May 28, 2:54 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 AM EDT SUN MAY 28 2017

GAZ011-019-280730-
Chattooga GA-Floyd GA-
254 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 330 AM EDT...

At 254 AM EDT...a strong thunderstorm was over New Moon, or 7 miles
northeast of Little River Canyon National Preserve...moving east at
30 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Summerville, Trion, Lyerly, Menlo, Berryton, Chattoogaville,
Tidings, Armuchee, James H. Floyd State Park and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3456 8516 3429 8514 3430 8547 3451 8551
TIME...MOT...LOC 0654Z 265DEG 28KT 3441 8551

HAIL...0.75IN
WIND...50MPH
Special weather statement, May 28, 3:42 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 AM EDT SUN MAY 28 2017

GAZ001-002-011-280815-
Chattooga GA-Walker GA-Dade GA-
342 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA...WALKER AND
SOUTHERN DADE COUNTIES UNTIL 415 AM EDT...

At 342 AM EDT...a strong thunderstorm was near Center Post, or 7
miles northwest of Summerville...moving northeast at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lafayette, Trion, Naomi, Center Post, Linwood, Subligna, Suttles
Mill, Villanow and Noble.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3480 8520 3477 8520 3478 8517 3477 8515
      3472 8517 3472 8505 3464 8505 3461 8506
      3459 8506 3459 8511 3456 8512 3448 8544
      3459 8553 3469 8554
TIME...MOT...LOC 0742Z 243DEG 36KT 3458 8541

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 28, 4:16 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 AM EDT SUN MAY 28 2017

GAZ001>003-011-280845-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
416 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN CATOOSA...
WALKER AND SOUTHWESTERN DADE COUNTIES UNTIL 445 AM EDT...

At 416 AM EDT...a line of strong thunderstorms was along a line
extending from near Rising Fawn to near Mentone to Desoto State Park
to near Yellow Creek Falls to near Sand Rock...and moving northeast
at 45 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Lafayette, Summerville, Fort Oglethorpe, Chickamauga, Trion, Lyerly,
Menlo, Naomi, Center Post, Rising Fawn, Suttles Mill, Noble, Blue
Spring, Fairview, Linwood, Beaumont, Cloudland, Berryton,
Chattoogaville and Cloudland Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3498 8522 3471 8516 3459 8516 3431 8543
      3430 8546 3480 8557
TIME...MOT...LOC 0816Z 241DEG 38KT 3473 8556 3457 8554 3446 8560 3429
8571 3422 8579

HAIL...0.25IN
WIND...50MPH
Special weather statement, May 28, 4:34 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 AM EDT SUN MAY 28 2017

GAZ011-019-030-280900-
Chattooga GA-Polk GA-Floyd GA-
434 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTOOGA...NORTHWESTERN
POLK AND FLOYD COUNTIES UNTIL 500 AM EDT...

At 434 AM EDT...a line of strong thunderstorms was along a line
extending from Chattoogaville to Waterhouse to Moshat...and moving
east at 40 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Rome, Cedartown, Aragon, Cave Spring, Shannon, Lyerly, Fish Creek,
Pinson, Lindale, Armuchee, Seney, Coosa, Chattoogaville and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3444 8510 3443 8509 3441 8511 3441 8510
      3439 8501 3435 8501 3435 8502 3426 8502
      3425 8501 3425 8502 3421 8502 3421 8505
      3408 8505 3408 8502 3400 8514 3403 8541
      3441 8549
TIME...MOT...LOC 0834Z 272DEG 33KT 3434 8542 3419 8549 3411 8561

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:47 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield58 min
May 27, 11:25 PM EDTSpecial Weather StatementFFCFannin, Towns, Union50 min
May 27, 11:40 PM EDTSpecial Weather StatementFFCChattooga, Dawson, Floyd, Gilmer, Gordon, Lumpkin and 2 more50 min
May 28, 12:26 AM EDTSpecial Weather StatementFFCBanks, Bartow, Chattooga, Cherokee, Dawson, Floyd and 6 more49 min
May 28, 12:48 AM EDTSpecial Weather StatementFFCCobb, DeKalb, Douglas, Fulton, Gwinnett, Haralson and 2 more42 min
May 28, 12:59 AM EDTSpecial Weather StatementFFCBarrow, Jackson, Madison46 min
May 28, 2:17 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Spalding28 min
May 28, 2:54 AM EDTSpecial Weather StatementFFCChattooga36 min
May 28, 3:02 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd43 min
May 28, 3:42 AM EDTSpecial Weather StatementFFCWalker33 min
May 28, 4:16 AM EDTSpecial Weather StatementFFCChattooga, Walker29 min
May 28, 4:34 AM EDTSpecial Weather StatementFFCFloyd26 min
May 28, 5:17 AM EDTSpecial Weather StatementFFCCherokee28 min
May 28, 5:24 AM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Paulding51 min
May 28, 5:56 AM EDTSpecial Weather StatementFFCClayton34 min
May 28, 6:00 AM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett30 min
May 28, 6:19 AM EDTSpecial Weather StatementFFCClayton, DeKalb, Henry, Newton, Rockdale, Walton26 min
May 28, 6:51 AM EDTSpecial Weather StatementFFCClarke, Morgan, Newton, Oconee, Walton24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.